Multiple fatal overdoses have been connected to toxic cocaine across the entire Interior Health region.
The health authority issued a warning on April 13 that the cocaine has been cut with fentanyl.
The drugs are believed to have been connected to multiple overdoses and fatalities across the region.
The cocaine appears in a white powder form, but contains fentanyl and carries a high risk of fatal overdose, amnesia, sleepiness, and nodding out for long periods of time according to IH.
The IH-wide alert comes two weeks after an alert was issued for a similar drug, crack cocaine, being sold and contaminated with fentanyl in Vernon. Those drugs however were contaminated with additional substances.
To reduce the risk of overdose, Interior Health has made several suggestions:
• Get your drugs checked before use, which can be done at ASK Wellness in Penticton, and at other locations listed at www.drugchecking.ca.
• Avoid using different drugs at the same time or using drugs and alcohol together.
• Don’t use alone or ask someone to check on you
• If using with others, take turns in order to help if necessary
• Start with a small amount and work up
• Use at an overdose prevention site
• Know how to respond to overdose
• If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose
To report a typo, email: email@example.com.<>
Don’t miss a single story and get them delivered directly to your inbox. Sign up today for the Penticton Western News Newsletter.<>